Hi, my name is Julie and I just found this board. I hope I can meet some others who has MS and can compare "stories." I was diagnosed last Oct and have been on Avonex. Anyone else on it? Would like to talk about side effects.
Was DX'd last september, on Rebif I too have side effects, usually site sores and flu type symptoms. IN addition this heat is wearing me out, now classed as disabled yet on a good day you would not think so. Pity there not more good days
I've only had MS a little over four months so I can't tell you too much about what to expect. I have been taking Rebif and haven't had any reaction except for the red and blue spots where I get my shots. I just hate the shot sights all over my body! I don't know anything about Avonex but a lot of people use it. I wish you lots of luck and God Bless.
Hi Julie! Glad you found us. There's lots of info to be found here. I was diagnosed in in 2001 and was on Avonex until eight months ago. I switched to Rebif last December. You can have side effects from these drugs up to six months after starting therapy. Actually, some people never get over the side effects. Are you taking Advil or Tylenol or Aspirin before your shot? If you take a pain reliever one hour before your shot and again two or three hours after your shot, it should help. Also, taking your shot in the evening helps. What kind of side effects are you having? Let me know and perhaps I can offer some suggestions to help. Hang in there. Let me know... Sharon Grace
diagnosed a year ago and i've been taking avonex for about 8 months and i still have the flu like symptoms, headache, fever, achy!!! i usually take the shot at night and try to sleep through most of the symptoms with a couple of 8-hr tylenol.
Sharon Grace, thanks for the welcome. My doc prescribed Voltaren for the side effects. When I was only taking one, didn't work. So, I am taking 2 now about an hour before I inject. I inject Sat nights before I go to sleep so I can sleep through anything. Luckily, I have only been kinda sore on Sunday, when I can relax anyways. Lately though I have been really itchy. I'm not sure if it is from the Avonex or from the self tanners I've tried. When I stopped the tanner, it seemed to get better, but was still there. My neuro had me try taking 800 mg of ibuprofen for the side effects and I got itchy (again not sure if it was from the ib or the tanner). I don't know what is up anymore!!!
I am a long time user of Avonex, been on it over nine years. In all that time I've remained stable with no atacks. I don't really have side effects anymore. When I started my side effects consisted of an aggravation of MS symptoms lasting a day or so after the shot. . Its been so long now, I really can't remember anymore than that. By the way, I have relapsing/remitting MS., guess you could call it mild.
One thing though, are you using the powered form or the prefilled? I'm using the powered form. I did notice some fatigue when using the prefilled. Also one time I broke the syringe when preparing it, I got it replaced, but still, who needs that! I found the syringes on the premixed to be flimsy. You can get either with the same prescription, so I always make sure to get the powered form.